Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 9, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jun 14, 2006, 2:41 PM MST. It took effect at Jun 15, 2006, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 2:41 PM MST (21:41 UTC)
- In effect from
- Jun 15, 2006, 12:00 PM MST
- Expired
- Jun 15, 2006, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 142141 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 241 PM MST WED JUN 14 2006 .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN ON THURSDAY. AS THIS BUMPS UP AGAINST HIGH PRESSURE OVER WEST TEXAS...SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE REGION AND BECOME QUITE GUSTY THURSDAY AFTERNOON AND EVENING. AZZ019-030-151000- /O.NEW.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 241 PM MST WED JUN 14 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AROUND NOON ON THURSDAY. THESE WINDS WILL THEN TURN MORE TO THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY DIMINISH AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PYTLAK
4 follow-up statements
000 WWUS75 KTWC 150435 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 935 PM MST WED JUN 14 2006 .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN ON THURSDAY...RESULTING IN GUSTY WINDS FOR SOUTHEAST ARIZONA ESPECIALLY THURSDAY AFTERNOON AND EVENING. AZZ019-030-151200- /O.CON.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 935 PM MST WED JUN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AROUND NOON ON THURSDAY. THESE WINDS WILL THEN TURN MORE TO THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY DIMINISH AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 151009 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 309 AM MST THU JUN 15 2006 .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN TODAY...RESULTING IN GUSTY WINDS FOR SOUTHEAST ARIZONA ESPECIALLY THIS AFTERNOON AND EVENING. AZZ019-030-160300- /O.CON.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 309 AM MST THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AROUND NOON TODAY. THESE WINDS WILL THEN TURN MORE TO THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY SLOWLY DIMINISH AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST... PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION AREAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 152154 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST THU JUN 15 2006 AZZ019-030-160300- /O.CON.KTWC.WI.Y.0009.000000T0000Z-060616T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 254 PM MST THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... WINDS ACROSS NORTHERN GREENLEE AND PARTS OF GRAHAM COUNTY CONTINUED TO INCREASE THIS AFTERNOON. AT 200 PM MST...THE WIND AT SAFFORD AIRPORT WAS FROM THE WEST AT 29 MPH GUSTING TO 44 MPH. SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH AT LEAST 800 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 160249 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 749 PM MST THU JUN 15 2006 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR NORTHERN GREENLEE COUNTY AND THE UPPER GILA RIVER VALLEY AT 8 PM MST THIS EVENING... .WIND SPEEDS HAVE BEGUN TO DIMINISH AS THE SUN HAS SET. AZZ019-030-160400- /O.EXP.KTWC.WI.Y.0009.000000T0000Z-060616T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 749 PM MST THU JUN 15 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WITH THE SETTING SUN...WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA. OBSERVATIONS FROM AUTOMATED STATIONS AROUND THE AREA INDICATE THAT WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 14, 2:17 PM MST, 24 minutes earlier.
Area forecast discussion, Jun 14, 2:17 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST WED JUN 14 2006 .SYNOPSIS...HIGH PRESSURE WHICH HAS GIVEN THE REGION NEAR RECORD HEAT SINCE TUESDAY WILL GIVE WAY TO AN INCOMING PACIFIC STORM SYSTEM WHICH WILL SWEEP ACROSS THE GREAT BASIN THURSDAY AFTERNOON. GUSTY SOUTHWEST WINDS ON THURSDAY WILL BE FOLLOWED BY SLIGHTLY COOLER TEMPERATURES AS THE WEEKEND BEGINS. HOWEVER...TYPICAL SUMMERTIME HEAT WILL REBUILD OVER THE REGION BY EARLY NEXT WEEK AS HIGH PRESSURE ONCE AGAIN STRENGTHENS OVER THE DESERT SOUTHWEST. && .DISCUSSION...PRESSURE GRADIENT HAS BEGUN TO TIGHTEN ON SCHEDULE AS THE TROUGH SHARPENS OVER THE W GREAT BASIN. RECENT WATER VAPOR IMAGERY SHOWS A PIECE BREAKING OFF OVER NV AND STARTING TO CLOSE INTO ITS OWN SHORT WAVE. THIS HAS BEEN WELL-ADVERTISED...SO I AM NOT SURE IF I WANT TO BUY THE SLIGHT DOWNTICK IN WINDS THE 12Z MODELS HAVE MADE FOR THU. THEY HAVE A TENDENCY TO DO THAT AS THE EVENT APPROACHES /PARTICULARLY THE NAM/...ONLY TO HAVE THE 36-48HR WIND FIELDS VERIFY BETTER. THE NOSE OF THE 300MB JET CORE IS STILL PROGGED TO PLUNGE FROM NV INTO E CENTRAL AZ BY 00Z...WHICH SUGGESTS THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITES AND UP GILA VALLEY NEAR SAFFORD. WE MAY EVENTUALLY NEED TO ADD COCHISE TO THE WIND ADV...BUT WITH THE BEST DYNAMICS AIMED JUST TO OUR N...WE WILL HOLD OFF A BIT LONGER. THAT IS NOT TO SAY IT WON/T BE WINDY. RED FLAG CONDITIONS ARE A NEAR CERTAINTY OVER MUCH OF THE CWA /SEE FIRE WEATHER DISCUSSION BELOW/. THE SUSTAINED WINDS MAY NOT BE AS MUCH OF A PROBLEM AS THE POTENTIAL FOR 40-45MPH GUSTS IN OUR VERY DEEP JUNE MIXING. HAVE ADDED BLOWING DUST TO MOST LOCATIONS AS WELL...WHICH WILL ALSO HAVE TO BE MONITORED GIVEN THE PROBLEMS WE HAVE HAD WITH BLOWING DUST RECENTLY. THE SOMEWHAT STRONGER TROUGH AXIS AND ITS TENDENCY TO SLOW DOWN A BIT WILL GIVE US A SOMEWHAT SHARPER COOLING TREND FOR FRI BEFORE THE UPPER HIGH REBUILDS OVER AZ AND SENDS HIGHS BACK TO AROUND 5F ABOVE NORMAL. AFTER GUSTY NW WINDS AGAIN ON FRI...WE SHOULD HAVE A TYPICAL MID JUNE WEEKEND WITH PLENTY OF SUNSHINE...HEAT...LOW HUMIDITY. INTERESTING DEVELOPMENTS TODAY IN THE DAY 6-7 FORECAST AND BEYOND. ENSEMBLE MEAN...12Z OPERATIONAL GFS...AND TO A LESSER EXTENT THE 00Z ECMWF WANT TO CONSOLIDATE AN E-W ORIENTED UPPER RIDGE FROM NM INTO THE LOWER MS VALLEY LATE NEXT WEEK. THAT WOULD OPEN THE DOOR FOR UPPER LEVEL INVERTED TROUGHS TO START MOVING W ACROSS MEXICO. THE OTHER KEY PLAYER WILL BE THE TROUGH ALONG THE W COAST. IF IT IS JUST INSIDE OF 120W...WE WILL GET INTO DRY SW FLOW. IF IT WEAKENS OR MOVES WEST OF 120W...THEN WE WOULD GET INTO INCREASINGLY MOIST SE FLOW. IT IS OF COURSE TOO EARLY TO TELL...AND THE LATTER PATTERN WOULD BE ABOUT 2 WEEKS AHEAD OF SCHEDULE. SO FOR NOW WE WILL INDICATE A SUBTLE INCREASE IN CLOUD COVER DAY 6/7 AND A SLIGHT DROP IN TEMPS. && .FIRE WEATHER...THE MAIN CONCERNS WILL BE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THURSDAY. LATEST NUMERICAL MODELS CONTINUED TO TRACK A LOW PRESSURE TROUGH ACROSS THE STATE TODAY THROUGH EARLY FRIDAY. WIND SPEEDS THIS AFTERNOON HAVE INCREASED A BIT ALREADY...ESPECIALLY ACROSS NORTHERN ARIZONA. THE SIGNIFICANT INCREASE IN WIND WILL OCCUR THURSDAY AS THE LOW PRESSURE TROUGH AXIS MOVES OVER CENTRAL ARIZONA. WINDS AT 20FT/10-MIN AVG RAW SITES WILL BE FROM THE SOUTHWEST TO WEST AT 15 TO 25 MPH AFTER NOON TOMORROW. GUSTS OF UP TO 40 MPH WITH HIGHER SPEEDS IN THE MOUNTAINS CAN BE EXPECTED. RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW IN THE 6 TO 18 PERCENT RANGE THURSDAY AFTERNOON...AND FOR THAT MATTER MOST OF THE NEXT SEVERAL DAYS. A RED FLAG WARNING WILL BE POSTED FOR ALL OF SOUTHEAST ARIZONA FIRE WEATHER ZONES FROM NOON TO 8PM MST THURSDAY. THE LOW PRESSURE TROUGH WILL MOVE EAST OF THE STATE FRIDAY WITH MORE OF A WEST TO NORTHWEST AFTERNOON WIND DEVELOPING. A FEW OF THE NORTHWEST TO SOUTHEAST ORIENTED VALLEYS LIKE THE UPPER GILA RIVER VALLEY AROUND SAFFORD COULD EXPERIENCE GUSTY WINDS FRIDAY AFTERNOON ON THE BACKSIDE TO THE LOW PRESSURE TROUGH. OTHERWISE...WIND SPEEDS FRIDAY WILL BE DOWN ABOUT 4 TO 8 MPH COMPARED TO THURSDAY. MUCH QUIETER WEATHER CAN BE EXPECTED DURING THE WEEKEND AS HIGH PRESSURE REBUILDS OVERHEAD. WINDS AT THAT POINT WILL AGAIN BECOME TERRAIN-DRIVEN...BUT STILL GUSTY IN THE AFTERNOON DUE TO STRONG SURFACE HEATING. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA /FIRE WEATHER ZONES 146...147...148/ NOON THRU 800 PM THURSDAY. WIND ADVISORY ZONES 19/30 NOON THRU 800 PM THURSDAY. && PUBLIC FORECASTER...PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 13, 3:23 PM MST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 323 PM MST TUE JUN 13 2006 AZZ019-029>035-142230- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 323 PM MST TUE JUN 13 2006 ...FIRE WEATHER WATCH IN EFFECT FROM NOON MST THURSDAY AFTERNOON THROUGH 800 PM MST THURSDAY EVENING FOR ALL OF SOUTHEAST ARIZONA... INCLUDING GREENLEE...GRAHAM...PIMA...SANTA CRUZ...COCHISE AND SOUTHEAST PINAL COUNTIES FOR STRONG SOUTHWEST WINDS...VERY LOW HUMIDITIES...AND VERY HIGH FIRE DANGER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INTO THE SOUTHERN GREAT BASIN ON THURSDAY. IT NOW APPEARS THAT THIS SYSTEM WILL PASS FAIRLY CLOSE TO THE REGION AND BUMP UP AGAINST HIGH PRESSURE OVER NEW MEXICO. THIS WILL CAUSE SOUTHWEST WINDS TO BEGIN TO INCREASE ON WEDNESDAY...WITH STRONG AND GUSTY WINDS EXPECTED ON THURSDAY AS MINIMUM RELATIVE HUMIDITIES REMAIN THE 6 TO 17 PERCENT RANGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:41 PM MST | Red Flag Warning | TWC | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.